# SDR MALA050254

- Difficulty date: March 5, 2005
- Submitted: March 17, 2005
- Operation: Air carrier
- Aircraft: N423XJ
- Make and model: Saab 340B
- Aircraft serial: 340B423
- Aircraft time: 17,780 hours, 19,700 cycles
- System (JASC): 2210 · Autopilot System
- Part: Computer
- Condition: Malfunctioned
- Location: Autopilot
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF AUTOTRIM WARNING AND AUTOPILOT DISCONNECT.  AUTOTRIM WARNING EXTINGUISHED.  CREW NOTED AN UNUSUAL SMELL IN THE FLIGHT DECK.  REPORTED, SMELLS LIKE INSULATION.  AIR RETURN TO DTW.  PERFORMED OP CHECK OF AUTOTRIM SYSTEM.  CND PROBLEM.  AUTOTRIM OP CHECK GOOD.  INSPECTED ELEC BAY, AVIONICS RACK AND FOUND NO DEFECTS.  PERFORMED OP CHECKS OF ALL AVIONICS EQUIPMENT.  ALL CHECKS GOOD.
